MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS TRL SHL M 60; HIP INSTRUMENT - ACETABULAR TRIAL

DEPUY IRELAND - 3015516266 EMSYS TRL SHL M 60; HIP INSTRUMENT - ACETABULAR TRIAL
Catalog Number 481060900
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the emphasys trial shell cross threaded onto the impactor when inspecting after procedure.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the emphasys trila shell cross threaded onto impactor when inspecting after procedure.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection reveled that the emsys trl shl m 60 was returned assembled to a mto kin v1 emsys off cup imp.It was not possible to verify the threaded section condition.The device shows signs of repetitive use.A functional evaluation was performed by trying to dissemble the mating device with excessive forces, however devices were unable to be disassembled, confirming the reported condition.It is suspected that the threads of the emsys trl shl m 60 were stripped.This type of damage suggest that the emsys trl shl m 60 threads became stripped due to its exposure to unintended and excessive forces such as, but not limited to, overtightening the threaded tip and impaction forces.However since they could not be disassembled, this cannot be conclusively substantiated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the emsys trl shl m 60 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
EMSYS TRL SHL M 60
Common Device Name
HIP INSTRUMENT - ACETABULAR TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22700172
Report Number1818910-2025-13581
Device Sequence Number9037098
Product Code HWT
UDI-Device Identifier10603295503873
UDI-Public(01)10603295503873(10)GM5992804
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number481060900
Device Lot NumberGM5992804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2025
Supplement Date Received by Manufacturer08/07/2025
09/12/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/08/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown